Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
golfgirl

my love/hate relationship w/ retin-a

wow....20 weeks.

so i only got two tiny whiteheads this week. and my red-marks are getting so much better since i'm getting some sun on my face w/ this beautiful weather. i am starting to get a couple bumps under my skin, but i'm thinking its just cause i cut back from the retin-a...i'll just go back to using it every night and hopefully that'll solve things. ttyl

Share this post


Link to post
Share on other sites

21 weeks done : )

and my skin is completely back to being clear! I guess I just freaked out because I was getting a couple bumps on my forehead..but honestly that was probably due to stressing about my AP tests. Anyway...i'm all clear and staying as stress-free as possible. lemme know if you have any questions for me!!

Share this post


Link to post
Share on other sites

after 22 weeks...and technically 5 months

yay! skin is clear : ) AND i have prom this weekend! so happy and excited : ) i can't believe I get to enjoy prom with my clear skin...love you, retin-a <3

Share this post


Link to post
Share on other sites
after 22 weeks...and technically 5 months

yay! skin is clear : ) AND i have prom this weekend! so happy and excited : ) i can't believe I get to enjoy prom with my clear skin...love you, retin-a <3

Im really happy for you! I've been using it for about 2 1/2 months now and my skins quite red and not much better. But i'm still hoping, and your log is really good, keep it up :)

Share this post


Link to post
Share on other sites

hey! so i've forgotten to post for over two months...oops! so my derm took me off of retin-a for a few weeks...cause of graduation and all. and now i'm back into it...i have some bumps under my skin, but retin-a is bringing them out easily. its annoying since i've been so used to having clear skin, but hopefully it'll be back that way soon. i guess i need to keep using retin-a for upkeep, but maybe only a few nights a week once my skin is back to normal. anyway...i'll try to keep posting more! and any questions, let me know! byee

Share this post


Link to post
Share on other sites

hey its great to hear that youre having success with retin-a, it gives me hope. im at about 8 weeks, and ive been breaking out ever since i started using it. i think i might be starting to see some results, but im not sure, im using retin-a micro .04. what concentration did you use? and was it retin-a micro? my skin has been pretty oily, there hasnt been any peeling or flaking since the second week. because of this im wondering if i should witch to a higher concentration, which would be .1 do you have any advice? did u have a lot of flaking?

Share this post


Link to post
Share on other sites
hey its great to hear that youre having success with retin-a, it gives me hope. im at about 8 weeks, and ive been breaking out ever since i started using it. i think i might be starting to see some results, but im not sure, im using retin-a micro .04. what concentration did you use? and was it retin-a micro? my skin has been pretty oily, there hasnt been any peeling or flaking since the second week. because of this im wondering if i should witch to a higher concentration, which would be .1 do you have any advice? did u have a lot of flaking?

Hey! sorry i took so long to respond. i did start off using the .04 and then my derm switched me to the .1 since its stronger. it is retin-a micro. and yes, i did get some flaking when i first started using both concentrations, just because my skin wasn't used to it. make sure you only use a small amount as well, and you won't flake much at all. always use moisturizer too. let me know if you have any more questions!

Share this post


Link to post
Share on other sites

you had alot of white heads....and when did it start going away? I live in a humid climate and im on my 11th week of retina micro .1% and have extreme white head heaven. When will it to start going away?? Pls advise. white heads that turn in pustules after 4 days cuz im sweating alot cuz of the humidity. Should I go lower on the dose to probably .04% or .025% ?

Share this post


Link to post
Share on other sites

i recommend enduring the 3 months to see if Retin-A is going to have an effect. the IB was difficult for me to go through :boohoo: but now that i'm about to start week 7 (tomorrow), i think it was worth enduring it since i'm starting to see my skin clear up :dance: the most important thing to remember is NOT to overdose :naughty: (which is very easy!) make sure you exfoliate and moisturize! check out my log for more info (link located in my signature)

as for oiliness, has anyone noticed a difference? if you look up this topic on the forums, most people say Retin-A makes their skin more oily but they never specify if they are using the gel or the cream. i guess i should warn anyone reading this, DO NOT USE THE CREAM!!! it will make you break out like crazy, i know because i went through it! some derms don't know that the cream is comedogenic meaning that it will only make you break out regardless of the medication's effect on your acne!! i repeat: don't use the cream!! :snooty::naughty: the gel is designed to treat acne but doesn't have chemicals that will make you break out!

i have always had extremely oily skin and on Retin-A, i think i notice less but i'll have to wait a while longer before i can say for certain. :whistle: in theory though, since Retin-A's effects are similar to Accutane, oil production should be decreased right? does anyone have any insight on this?

Share this post


Link to post
Share on other sites
i recommend enduring the 3 months to see if Retin-A is going to have an effect. the IB was difficult for me to go through :boohoo: but now that i'm about to start week 7 (tomorrow), i think it was worth enduring it since i'm starting to see my skin clear up :dance: the most important thing to remember is NOT to overdose :naughty: (which is very easy!) make sure you exfoliate and moisturize! check out my log for more info (link located in my signature)

as for oiliness, has anyone noticed a difference? if you look up this topic on the forums, most people say Retin-A makes their skin more oily but they never specify if they are using the gel or the cream. i guess i should warn anyone reading this, DO NOT USE THE CREAM!!! it will make you break out like crazy, i know because i went through it! some derms don't know that the cream is comedogenic meaning that it will only make you break out regardless of the medication's effect on your acne!! i repeat: don't use the cream!! :snooty::naughty: the gel is designed to treat acne but doesn't have chemicals that will make you break out!

i have always had extremely oily skin and on Retin-A, i think i notice less but i'll have to wait a while longer before i can say for certain. :whistle: in theory though, since Retin-A's effects are similar to Accutane, oil production should be decreased right? does anyone have any insight on this?

Yes Retin A Micro decreases oil production overtime, which is why it helps with acne and sebum production!

Share this post


Link to post
Share on other sites

hey all!

sorry i haven't written in forever...i started college this year and things have been crazy! ok so my skin has been doing really well. I just have one little pimple thats going away. i have been wearing no makeup around so many people now, and i feel pretty comfortable. I've been taking doryx every day (a pill) and then using retin-a .04 monday/wednesday/friday and then epiduo tuesday/thursday/saturday. I also use finacea in the mornings on the spots. so...any questions, i'll try to get back to you!

Share this post


Link to post
Share on other sites

RAM .1% has definitely made me less oily-thank God! i am only on week 2;day 12 and still breaking out but i get hope from the others experiences and i have faith that i will be clear by New Years!!!maybe before :dance:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×